Alert archive / Missouri / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Paducah, KY

October 14, 201113 counties in Missouri

NWS Paducah, KY issued this red flag warning at Oct 14, 2011, 9:41 AM CDT for 13 counties in Missouri. It took effect at Oct 14, 2011, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2011, 9:41 AM CDT (14:41 UTC)
In effect from
Oct 14, 2011, 12:00 PM CDT
Expired
Oct 14, 2011, 6:00 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY

Counties Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 133 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2980 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WWUS83 KPAH 141441
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
941 AM CDT FRI OCT 14 2011

.THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 6 PM THIS
EVENING...

MOZ076-086-087-098-100-106>112-114-142245-
/O.NEW.KPAH.FW.W.0004.111014T1700Z-111014T2300Z/
PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
941 AM CDT FRI OCT 14 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR
SOUTHEAST MISSOURI...

* AFFECTED AREA...SOUTHEAST MISSOURI INCLUDING THE MARK TWAIN
  NATIONAL FOREST AND THE OZARK SCENIC RIVER WAYS NATIONAL PARK.

* TIMING...BETWEEN NOON AND 6 PM TODAY.

* WIND...WEST NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...AFTERNOON HUMIDITY VALUES WILL FALL BELOW 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
736 
WWUS83 KPAH 142019
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
319 PM CDT FRI OCT 14 2011

.THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 6 PM THIS
EVENING...

MOZ076-086-087-098-100-106>112-114-150430-
/O.NEW.KPAH.FW.A.0001.111016T1600Z-111016T2300Z/
/O.CON.KPAH.FW.W.0004.000000T0000Z-111014T2300Z/
PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
319 PM CDT FRI OCT 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR SOUTHEAST MISSOURI INCLUDING THE MARK TWAIN NATIONAL FOREST
AND THE OZARK SCENIC RIVERWAYS.... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR THE QUAD STATE AREA INCLUDING THE MARK
TWAIN...AND SHAWNEE NATIONAL FORESTS...THE LAND BETWEEN THE LAKES
RECREATION AREA...THE OZARK SCENIC RIVERWAYS NATIONAL PARK...AND
FORT CAMPBELL...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER
WATCH FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS...AND DRY
VEGETATION...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON.

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

* AFFECTED AREA...SOUTHEAST MISSOURI INCLUDING THE MARK TWAIN 
  NATIONAL FOREST AND THE OZARK SCENIC RIVER WAYS NATIONAL PARK. 

* TIMING...UNTIL 6 PM TODAY.

* WIND...WEST NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...AFTERNOON HUMIDITY VALUES WILL FALL TO BETWEEN 20 AND
  25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-150430-
/O.NEW.KPAH.FW.A.0001.111016T1600Z-111016T2300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
319 PM CDT FRI OCT 14 2011

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR FOR THE QUAD STATE AREA INCLUDING THE MARK
TWAIN...AND SHAWNEE NATIONAL FORESTS...THE LAND BETWEEN THE LAKES
RECREATION AREA...THE OZARK SCENIC RIVERWAYS NATIONAL PARK...AND
FORT CAMPBELL...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER
WATCH FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS...AND DRY
VEGETATION...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON.

* AFFECTED AREA...SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST
  KENTUCKY AND SOUTHWEST INDIANA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...11 AM SUNDAY UNTIL 6 PM SUNDAY

* RELATIVE HUMIDITY...AROUND 25 PERCENT.

* TEMPERATURES...IN THE LOW TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Oct 14, 6:38 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Oct 14, 6:38 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
638 AM CDT FRI OCT 14 2011

.UPDATE...
REVISED AVIATION DISCUSSION FOR 12Z TAFS.

&&

.DISCUSSION...
DRY WEATHER CONDITIONS WILL RULE THE SHORT RANGE FORECAST. FOR
TODAY...FIRE WEATHER RED FLAG CRITERIA COULD BE APPROACHED/EXCEEDED
(SEE DISCUSSION BELOW FOR MORE DETAILS). HIGH PRESSURE WILL RIDGE
OVERHEAD SATURDAY...SLACKENING WINDS...AND THEN MOVE EAST
SUNDAY...ALLOWING DEW POINTS/HUMIDITIES TO RISE. OTHERWISE EACH OF
THE DAYS WILL BE SIMILAR WITH ABUNDANT SUNSHINE AND TEMPS
GRADUALLY WARMING FROM THE LOWER 70S TODAY AND SATURDAY TO NEAR 80
SUNDAY.

SUNDAY NIGHT A WEATHER FRONT ENTERS THE FORECAST PICTURE AND MAY
EVENTUALLY RESULT IN AN INTRODUCTORY CHANCE OF PRECIP. HOWEVER FOR
NOW THE COLLAB CONSENSUS APPEARS TO BRING IN INTRO POPS ON
MONDAY...AND THEN AS THE SYSTEM TAKES SHAPE/EVOLVES AND SWEEPS
THRU THE AREA MONDAY NIGHT...POPS SPIKE...WITH LINGERING POPS INTO
TUESDAY TIL THE UPPER SYSTEM PASSES AS WELL.

A RETURN TO DRIER AND MORE SEASONAL COOLER WEATHER IS IN STORE
AFTER THIS SYSTEM PASSES FOR WED-THU OF NEXT WORKWEEK.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL FORECAST TERMINALS OVER THE NEXT
24 HOURS. CLEAR SKIES SHOULD PREVAIL THROUGH MUCH OF THE DAY...
THOUGH SOME HIGH LEVEL CLOUDS MAY BEGIN TO STREAM INTO THE REGION BY
AFTERNOON. MAIN ISSUE TODAY IS THE WIND...WITH SUSTAINED WESTERLY
WINDS 10 TO 20 KNOTS...AND OCCASIONAL GUSTS OF 20 TO 30 KNOTS. WINDS
WILL SLACKEN OFF TONIGHT UNDER MOSTLY CLEAR SKIES.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP LATER TODAY. AS VERY
DRY AIR FILTERS INTO THE REGION...MINIMUM RELATIVE HUMIDITIES ARE
FORECAST TO RANGE FROM 20 TO 30 PERCENT THIS AFTERNOON. IN
ADDITION...STRONG WEST WINDS OF 15 TO 20 MPH WILL PREVAIL THROUGH
THE DAY...WITH SOME GUSTS TO 30 MPH POSSIBLE. THE LOWEST RELATIVE
HUMIDITY IS FORECAST IN SOUTHEAST MISSOURI...WHERE WIND SPEEDS WILL
BE SOMEWHAT LOWER. FORTUNATELY...THE RECENT RAINS SHOULD HELP TO
KEEP 10-HOUR FUEL STICK MOISTURES ABOVE THE 9 PERCENT THRESHOLD AT
MOST OBSERVATION SITES. SOMEWHAT CONCERNING ARE THE LOWER FUEL STICK
MOISTURE VALUES IN SOUTHEAST MISSOURI...WHICH MAY DIP INTO RED FLAG
CRITERIA LATER TODAY. WILL COORDINATE WITH LOCAL FORESTRY OFFICIALS
LATER THIS MORNING ON THE POTENTIAL ISSUANCE OF ANY FIRE WEATHER
PRODUCTS. ALSO PLAN TO ISSUE A SPECIAL WEATHER STATEMENT TO ADDRESS
THE REEMERGENCE OF ELEVATED WILDFIRE CONDITIONS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Oct 14, 3:21 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
321 AM CDT FRI OCT 14 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
321 AM CDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL STICK
MOISTURE WILL CAUSE FIRE DANGER PARAMETERS TO APPROACH CRITICAL
LEVELS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE MAINLY NEXT MONDAY NIGHT WITH THE PASSAGE
OF A COLD FRONT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 14, 5:29 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
529 AM CDT FRI OCT 14 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-142300-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
529 AM CDT FRI OCT 14 2011

...ELEVATED WILD FIRE CONDITIONS TODAY THROUGH SUNDAY...

STRONG GUSTY WINDS...COMBINED WITH VERY LOW AFTERNOON RELATIVE
HUMIDITY...WILL CREATE AN INCREASED RISK FOR BRUSH FIRES TODAY.

THOSE PLANNING ON CONDUCTING ANY BURNING TODAY SHOULD USE
CAUTION...AS FIRES WILL HAVE THE POTENTIAL TO SPREAD QUICKLY.
BY LATE MORNING AND AFTERNOON...WEST WINDS WILL AVERAGE 10 TO 20
MPH...WITH OCCASIONAL GUSTS OF 20 TO 30 MPH. THIS WILL CAUSE
RAPID DRYING OF VEGETATION AS THE DAY PROGRESSES. THE WORST
CONDITIONS WILL OCCUR BETWEEN 11 AM AND 6 PM.

THE RISK FOR BRUSH FIRES WILL CONTINUE THROUGH THE WEEKEND AS
WELL. EVEN THOUGH WINDS WILL NOT BE QUITE AS STRONG...HUMIDITY
LEVELS WILL REMAIN VERY LOW ON SATURDAY. WINDS ARE EXPECTED TO
PICK UP ONCE AGAIN ON SUNDAY.

PLEASE CHECK WITH LOCAL FIRE AGENCIES OR EMERGENCY MANAGEMENT
OFFICIALS FOR ANY BURNING RESTRICTIONS AT OR NEAR YOUR LOCATION.

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:19 PM CDTFire Weather WatchPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 7 more36 hr

Nearby

Red Flag Warnings in Missouri, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.